MAUDE Adverse Event Report: ETHICON INC. SFXSYM PDS+ UNI VIO 24IN 1 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSYM PDS+ UNI VIO 24IN 1 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1A443
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Necrosis (1971)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue/layer was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? were two reverse stitches performed across the incision prior to closure? when did the skin necrosis occur? number of days post-op? why does the surgeon believe the stratafix symmetric caused or contributed to the post-op skin necrosis? did the wound dehis? if yes, what layer dehisced? please describe any medical/surgical intervention required for this suture event including dates and results.Please describe the appearance of the suture during the second procedure.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? are there any photos available? will product be returned? if so, please provide the return date and tracking information.
 
Event or Problem Description
It was reported that a patient underwent a panniculectomy procedure on an unknown date and a barbed suture was used.Post-op, the patient experienced skin necrosis.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: a2, a3a, a4, b7.Additional h6 health effect codes.Corrected: e1 surgeon's name.Additional b5 narrative: patient underwent concurrent hernia repair w/ stratafix and mesh.Additional information was requested, and the following was obtained: skin necrosis (b)(6).1.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure: a.Age: 71.B.Gender: female.C.Weight: 66.7kg.D.Bmi: 26.2.The diagnosis and indication for the index surgical procedure? a.Excessive panniculus.3.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? a.Open.4.On what tissue/layer was the suture used? a.Fascia.5.What was the tissue condition (normal, thin, calcified, fragile, diseased)? a.Fragile.6.Was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? a.Yes.7.Were two reverse stitches performed across the incision prior to closure? a.Yes.8.When did skin necrosis occur? number of days post-op? a.Yes ¿ debridement wound in office.9.Why does the surgeon believe the stratafix symmetric caused or contributed to the post-op skin necrosis? a.Surgeon does not know if stratafix causes complications.10.Did the wound dehis? if yes, what layer dehisced? a.Skin died and wound did dehisce.11.Please describe any medical/surgical intervention required for this suture event including dates and results.A.Wound debridement in office.12.Please describe the appearance of the suture during the second procedure.A.Could not see it.13.Did the operating surgeon observe any suture deficiency or anomaly before, during, after? a.No.14.The suture placement or during any re-operation? a.N/a.15.Other relevant patient history/concomitant medications? a.Post bypass, diabetes, depression, afib, concurrent hernia repair w/ stratafix and mesh.16.What is the physician¿s opinion as to the etiology of or contributing factors to this event? a.N/a.17.What is the patient's current status? a.Patient has recovered.18.Lot number? a.19.Are there any photos available? a.No.

Brand Name
SFXSYM PDS+ UNI VIO 24IN 1 SA CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23425588
Report Number2210968-2025-12317
Device Sequence Number9863563
Product Code NEW
UDI-Device Identifier10705031245280
UDI-Public10705031245280
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K141776
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP1A443
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2025
Supplement Date Received by Manufacturer02/11/2026
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexFemale
Patient Weight66 KG